Jump to content

Search the Community

Showing results for tags 'tofranil'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 3 results

  1. I have been taking Imipramine since my late teens, and have been on it for the past 38 years. (50 mg., but sometimes 75 mg. for short periods) For a long time it helped in varying degrees, but seems to have become completely ineffective as of approximately 4 years ago. I have tried numerous times to get off this medication, but always end up going back on due to withdrawal symptoms. Each time, the withdrawal is different, but equally awful. I have been working on tapering down for the last 3 or 4 months and am currently taking 12.5 mg. This is my fourth week holding at that dose. I've been dealing with the typical withdrawal symptoms such as nausea, fatigue, achiness, as well as weird symptoms typical to this drug. Apparently Imipramine is also used for bedwetting, and after 38 years of being on it, affects my bladder control going off it. Combine this with a histamine effect coming off as well, and you can picture me trying to breathe, sneezing my head off, while trying to keep from peeing every time I sneeze. I have no appetite or energy, no love for life, and am impatient and cranky. Just forcing myself from one activity to another to stay afloat. I would love to hear from folks who have been on this med long term and have succeeded in coming off. I am so miserable right now I am thinking about going back on. If I do, I feel like it's resigning to being on it for the rest of my life.
  2. It was 1980, and started to develop severe headaches (Clusters?) like a hot knife in my head on a daily basis. I thought I had a brain tumor. I wound up at a neurologist and was prescribed Tofranil, for head/neck pain, without being told about side effects. There was no internet/side effects papers with the meds that I could look up. Shortly after taking them I started to feel foggy, (which I thought was normal) then I experienced ringing in my ears, electric feeling in my nerves, nightmares, feeling depersonalized, hallucinations. I remembering saying to myself it cant be Torfranil, the doctor said it was for pain. After 1-2 months I stopped taking Tofranil, and anything else (vitamins etc). It took a year plus, for the symptoms to subside, some quicker than others, yet it was like I was at times observing myself when I would be at work or home. Very scary/unnerving experience. Lots of exercise, progressive relaxation helped me, but there was a lot of trial and error. I recently saw somebody from that time in my life and these memories flooded back. I felt the need to understand what happen to me, and with some Google research I discovered the symptoms were a adverse side effect to Tofranil. I wanted to share this, to provide some insight/hope to others that are experiencing troubling symptoms.
  3. Hey there. I'm new to this. I am thinking about discontinuing my antidepressants. I am currently on Tofranil been taking it about 7 months. I feel like it doesn;t really help. and every time i speak with my psychiatrist she just ups the dose and i feel like it really doesn't make a difference, I really need supoort on what i should do or suggestions. thanks.
×

Important Information

By using this site, you agree to our Terms of Use.